Alert archive / New York / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 7, NWS Buffalo, NY
NWS Buffalo, NY issued this severe thunderstorm warning at May 31, 2010, 3:46 PM EDT for Allegany County, Cattaraugus County, New York. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2010, 3:46 PM EDT (19:46 UTC)
- Expired
- May 31, 2010, 4:45 PM EDT
- In force
- 59 min
- Issued by
- NWS Buffalo, NY
- Area
- Storm-based polygon
Counties Allegany County, NY, Cattaraugus County, NY
The radar
The Buffalo radar (KBUF), 99 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 7.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1790 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 100 m²/s²
- 0-3 km storm-relative helicity
- 91 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
244
WUUS51 KBUF 311946
SVRBUF
NYC003-009-312045-
/O.NEW.KBUF.SV.W.0007.100531T1946Z-100531T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BUFFALO NY
346 PM EDT MON MAY 31 2010
THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN ALLEGANY COUNTY IN WESTERN NEW YORK
SOUTHEASTERN CATTARAUGUS COUNTY IN WESTERN NEW YORK
* UNTIL 445 PM EDT
* AT 342 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES
EAST OF ALLEGANY PARK...OR 7 MILES NORTH OF BRADFORD...AND MOVING
EAST AT 25 MPH.
* SOME LOCATIONS IN THE WARNING INCLUDE...
ALLEGANY
OLEAN
HINSDALE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 4200 7875 4209 7883 4226 7831 4212 7809
4200 7809
TIME...MOT...LOC 1946Z 254DEG 22KT 4206 7865
$$
TMA2 follow-up statements
631
WWUS51 KBUF 312019
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
419 PM EDT MON MAY 31 2010
NYC003-009-312045-
/O.CON.KBUF.SV.W.0007.000000T0000Z-100531T2045Z/
CATTARAUGUS NY-ALLEGANY NY-
419 PM EDT MON MAY 31 2010
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 445 PM EDT
FOR SOUTHWESTERN ALLEGANY AND SOUTHEASTERN CATTARAUGUS COUNTIES...
AT 417 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR HINSDALE...OR NEAR OLEAN...MOVING EAST AT 25 MPH.
SOME LOCATIONS IN THE WARNING INCLUDE...
OLEAN
HINSDALE
CUBA
LAT...LON 4200 7860 4215 7864 4226 7831 4212 7809
4200 7809
TIME...MOT...LOC 2017Z 254DEG 22KT 4212 7842
$$
HIBBERT723
WWUS51 KBUF 312043
SVSBUF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
443 PM EDT MON MAY 31 2010
NYC003-009-312053-
/O.EXP.KBUF.SV.W.0007.000000T0000Z-100531T2045Z/
CATTARAUGUS NY-ALLEGANY NY-
443 PM EDT MON MAY 31 2010
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ALLEGANY AND
SOUTHEASTERN CATTARAUGUS COUNTIES WILL EXPIRE AT 445 PM EDT...
AT 443 PM EDT NATIONAL WEATHER SERVICE RADAR SHOWED THAT THE SEVERE
THUNDERSTORM THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER
SEVERE...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 4200 7860 4215 7864 4226 7831 4212 7809
4200 7809
TIME...MOT...LOC 2043Z 254DEG 22KT 4216 7821
$$
HIBBERTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 10:14 AM EDT, 5 hours 32 minutes earlier.
Area forecast discussion, May 31, 10:14 AM EDT, 5 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 1014 AM EDT MON MAY 31 2010 .SYNOPSIS... THE HIGH PRESSURE THAT HAS SUPPLIED THE REGION WITH FINE WEATHER THE PAST COUPLE OF DAYS WILL MOVE EAST TODAY AND ALLOW A SLOW MOVING COLD FRONT TO IMPACT IS WITH SHOWERS AND THUNDERSTORMS LATE TODAY AND PARTICULARLY TONIGHT. MOST AREAS SHOULD PICK UP NEARLY AN INCH OF RAIN BEFORE ANOTHER AREA OF HIGH PRESSURE OFFERS SOME DRYING LATER TUESDAY AND WEDNESDAY. ANOTHER SLOW MOVING FRONT WILL THEN BRING US MORE SHOWERS AND THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY. && .NEAR TERM /THROUGH TONIGHT/... THE FINE WEATHER OF THE PAST FEW DAYS WILL COME TO AN END LATER TODAY AND TONIGHT AS HIGH PRESSURE MOVES OFF THE NEW ENGLAND COAST. THIS WILL ALLOW A SLOW MOVING COLD FRONT TO ADVANCE FROM THE CENTRAL GREAT LAKES AND CROSS OUR FORECAST AREA TONIGHT AND EARLY TUESDAY. THE PASSING OF THIS FRONT WILL GENERATE WIDESPREAD SHOWERS AND THUNDERSTORMS...BUT GIVEN THE DRY WEATHER OF THE PAST WEEK TO TEN DAYS...WE COULD CERTAINLY USE IT. AT 14Z...THE BULK OF THE ORGANIZED CONVECTION IS FIRING UP RIGHT ALONG THE COLD FRONT WHICH IS PUSHING THROUGH LAKE MICHIGAN AND ILLINOIS. THERE IS AN AREA OF CONVECTION OVER CENTRAL OHIO THAT WE WILL HAVE TO KEEP AN EYE ON AS IT LIFTS SLOWLY TO THE NORTHEAST. THIS PCPN IS FORMING ALONG A NARROW THETA-E RIDGE THAT HAS SET UP WELL EAST OF THE FRONT. AS THIS MOISTURE INTERACTS WITH ANY BREEZES THAT DEVELOP OFF LAKE ERIE LATER THIS MORNING/EARLY AFTERNOON...WE COULD SEE SOME CONVECTION FIRING UP ACROSS OUR WESTERN SOUTHERN TIER. AREA RADARS ALSO SHOW A WEAK BAND OF SHOWERS FORMING JUST NORTH OF LAKE ONTARIO. THIS PCPN SEEMS TO BE ASSOCIATED WITH A WARM FRONT THAT IS LIFTING NORTH ACROSS THE LAKE. THE WEAK CONVERGENCE IN THE VICINITY OF THIS BOUNDARY AND DAYTIME HEATING MAY SET OFF A FEW SHOWERS OR THUNDERSTORMS ACROSS THE NORTH COUNTRY AND THE VCNTY OF THE ST LAWRENCE RIVER. OTHERWISE...THE BULK OF THE DAY WILL FEATURE MORE NICE HOLIDAY WEATHER AS SUNSHINE PREVAILS THROUGH AT LEAST EARLY AFTERNOON. THE SUNSHINE WILL EASILY MIX THE BOUNDARY LAYER...WHICH WILL INCLUDE H85 TEMPS ARND 16C. THIS WILL EASILY PRODUCE AFTERNOON HIGHS OF 80 TO 85 AWAY FROM THE IMMEDIATE LAKE SHORES...WITH THE GENESEE VALLEY EXPERIENCING HIGHS IN THE UPPER 80S. MET/MAV GUIDANCE LOOKS REASONABLE...BUT STILL PROBABLY A COUPLE DEGREES TOO LOW GIVEN THE DRY CONDITIONS OF LATE. WHILE THE NIAGARA FRONTIER WILL ESSENTIALLY BE 'SHADOWED' BY A STABILIZING SOUTHWEST FLOW OFF LAKE ERIE THIS AFTERNOON...A BOUNDARY WILL FORM FROM THE LAKE ERIE SHORE AND RUN NORTHEAST ACROSS WYOMING COUNTY TO NORTHERN LIVINGSTON COUNTY. THUNDERSTORMS WILL LIKELY DEVELOP ALONG THIS BOUNDARY AFTER ABOUT 3 PM...THEN PUSH EAST DURING THE COURSE OF THE LATE AFTERNOON AND EVENING. GIVEN THE 'FAT' CAPE AVAILABLE FOR ANY SUCH STORMS...WOULD NOT BE SURPRISED TO SEE SOME SPOTTY SMALL HAIL AND WIND GUSTS TO 40 MPH. THE BULK OF THE SHOWERS AND THUNDERSTORMS WILL HOLD OFF UNTIL TONIGHT WHEN THE APPROACHING COLD FRONT PUSHES ACROSS LAKES ERIE AND ONTARIO. MOISTURE WILL CONTINUE TO POOL IN ADVANCE OF THE FRONT SUCH THAT PWAT VALUES WILL RANGE FROM 1.5 TO 1.75 (+2 STD) ACROSS THE REGION DURING THE MAJORITY OF TONIGHT. THIS VERY MOIST ENVIRONMENT COUPLED WITH THE SLOW NATURE OF THE FRONT COULD MEAN THAT SOME AREAS COULD PICK UP WELL IN EXCESS OF AN INCH OF RAIN TONIGHT...BUT AT THIS POINT EXPECT BASIN AVERAGES TO BE IN THE VCNTY OF ONE HALF TO THREE QUARTERS OF AN INCH. HAVE ADDED THE MENTION OF HEAVY RAIN TO THE GRIDS/ZONE PACKAGE AS A RESULT. AS FAR AS THE POTENTIAL FOR ANY SEVERE STORMS...WHILE THE AIRMASS WILL CERTAINLY BE MOIST AND UNSTABLE ENOUGH...THERE IS NOT EXPECTED TO BE ENOUGH SHEAR TO SUPPORT ANYTHING MORE THAN ISOLATED STRONG TO SEVERE CONVECTION. AGAIN...THERE STANDS A BETTER CHANCE FOR LOCALIZED HYDROLOGIC CONCERNS. STAY TUNED. TEMPERATURES TONIGHT WILL BE SOME 5 TO 15 DEG F HIGHER THAN THOSE OF THIS MORNINGS TEMPS...AS PLENTY OF VERY MILD AND MOIST AIR WILL BE FOUND AHEAD AND ALONG THE COOL FRONTAL BOUNDARY. THIS WILL TRANSLATE INTO MINS THAT WILL GENERALLY BE IN THE MID 60S...WHICH WILL BE SOME 10 DEG F ABOVE NORMAL VALUES. && .SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/... DURING THE COURSE OF TUESDAY...SURFACE LOW PRESSURE OVER THE SAINT LAWRENCE VALLEY WILL SLIDE EAST TO THE MAINE COAST. NAM/GFS/ECMWF ARE ALL IN GOOD AGREEMENT THAT ITS TRAILING COLD FRONT WILL START THE DAY ALONG OR NEAR A KBUF-KART LINE...THEN WILL SWING THROUGH THE AREA BY MIDDAY/EARLY AFTERNOON AS ITS PARENT LOW CONTINUES ITS EASTWARD TREK. WITH PLENTY OF MOISTURE/UPLIFT LOCATED ACROSS THE AREA AT THE START OF THE DAY...WILL INDICATE CATEGORICAL POPS EARLY...THEN TAPER THESE OFF RATHER QUICKLY FROM WEST TO EAST THROUGH EARLY TO MID AFTERNOON AS HIGH PRESSURE AND MUCH DRIER AIR BEGINS BUILDING IN FROM THE CENTRAL GREAT LAKES. EXPECT THE PRECIP TO BE PRETTY MUCH DONE ACROSS THE FAR WEST BY 15-16Z...BY 17-18Z ACROSS THE GENESEE VALLEY/WESTERN FINGER LAKES...AND BY 20Z ACROSS THE EASTERN FINGER LAKES/NORTH COUNTRY...WITH INCREASING AMOUNTS OF SUNSHINE RETURNING DURING THE AFTERNOON HOURS. DURING TUESDAY NIGHT...THE AFOREMENTIONED RIDGE OF HIGH PRESSURE WILL CREST ACROSS NEW YORK STATE. THIS WILL RESULT IN A PERIOD OF MAINLY CLEAR SKIES AND QUIET WEATHER...WHICH WILL LAST INTO WEDNESDAY MORNING AS THE RIDGE SLIDES OFF TO THE EAST COAST. THEREAFTER...OUR ATTENTION WILL THEN TURN TO THE NEXT COLD FRONT...WHICH WILL BE DROPPING SOUTHEAST FROM ONTARIO INTO THE LOWER GREAT LAKES AS ITS PARENT LOW SLIDES EAST ACROSS QUEBEC PROVINCE. WHILE INCREASING MOISTURE ASSOCIATED WITH THIS APPROACHING FEATURE WILL RESULT IN A GRADUAL INCREASE IN CLOUD COVER WEDNESDAY AFTERNOON...IT APPEARS THAT THE FRONT ITSELF WILL REMAIN JUST FAR ENOUGH TO OUR NORTH AND WEST TO KEEP OUR AREA GENERALLY RAIN-FREE THROUGH THE LATE AFTERNOON HOURS. ACCORDINGLY...WILL CONTINUE TO INDICATE ONLY SLIGHT CHANCE POPS FOR LATER WEDNESDAY AFTERNOON AT THIS TIME. AS WE GET INTO WEDNESDAY NIGHT...THE FRONTAL BOUNDARY WILL DROP SOUTHEAST INTO THE FORECAST AREA. THE SHORT TO MEDIUM RANGE MODEL GUIDANCE EXHIBITS A FAIR AMOUNT OF DISAGREEMENT ON BOTH THE EXTENT OF ANY PRECIP ASSOCIATED WITH THE FRONT...AND HOW FAR SOUTH THE BOUNDARY GETS. IN ONE CAMP ARE THE ECMWF AND CANADIAN GEM...WHICH ARE WEAKER AND BRING THE BOUNDARY SOUTH TO ONLY ABOUT LAKE ONTARIO WHILE ANOTHER WAVE OF LOW PRESSURE DEVELOPS BACK ACROSS THE WESTERN AND CENTRAL GREAT LAKES. IN THE OTHER CAMP ARE THE NAM AND GFS...BOTH OF WHICH APPEAR TO BE SUFFERING FROM CONVECTIVE FEEDBACK ISSUES THAT RESULT IN THE FRONT GETTING DRIVEN SOUTH THROUGH THE AREA BY 12Z THURSDAY...WITH SEVERAL ANOMALOUS CONVECTIVELY GENERATED SURFACE WAVES/ASSOCIATED QPF BULLSEYES DEVELOPING ALONG THE BOUNDARY. AT THIS POINT...I AM MUCH MORE INCLINED TO BELIEVE IN THE FORMER MODELS AND IN THE ECMWF IN PARTICULAR...WHICH HAS BEEN VERY CONSISTENT IN ITS SOLUTION OVER THE PAST 2-3 DAYS AND DOES NOT APPEAR TO BE COMPROMISED BY ANY GRID-SCALE CONVECTIVE FEEDBACK ISSUES. WILL THEREFORE GO WITH A MORE CONSERVATIVE APPROACH FOR WEDNESDAY NIGHT THAN SOME OF THE OTHER GUIDANCE WOULD INDICATE...INDICATING ONLY CHANCE POPS FOR SHRA/TSRA AS THE BOUNDARY PRETTY MUCH STALLS ACROSS OUR AREA. BEHIND TUESDAY'S COLD FRONTAL PASSAGE...TEMPERATURES WILL NOT BE QUITE AS WARM AS TODAY'S...WITH HIGHS ONLY REACHING INTO THE MID AND UPPER 70S. AFTER A NIGHT OF COMFORTABLE TEMPS IN THE 50S TUESDAY NIGHT...THE COMBINATION OF 850 MB TEMPS OF +14C TO +16C AND A FAIR AMOUNT OF SUN SHOULD ALLOW READINGS TO REBOUND TO THE LOWER-MID 80S ON WEDNESDAY...THOUGH A SW WIND WILL ONCE AGAIN KEEP THE IMMEDIATE BUFFALO/WATERTOWN AREAS A BIT COOLER. && .LONG TERM /THURSDAY THROUGH SUNDAY/... DURING THIS PERIOD...WILL AGAIN LEAN TOWARDS THE MORE CONSISTENT ECMWF...WHICH HAS THE SUPPORT OF HPC AND IS NOT SUFFERING THE CONVECTIVE FEEDBACK ISSUES THAT APPEAR TO BE PLAGUING THE GFS DURING THE FIRST HALF OF THE PERIOD. LOOKING A LITTLE MORE CLOSELY AT THE FORECAST DETAILS...LOW PRESSURE OVER THE CENTRAL GREAT LAKES AT THE START OF THE PERIOD WILL LIFT NORTHEAST INTO SOUTHERN ONTARIO BY THURSDAY EVENING...THEN TO THE SAINT LAWRENCE VALLEY BY FRIDAY MORNING AND THE CANADIAN MARITIMES BY FRIDAY EVENING. SUCH A TRACK WILL KEEP OUR AREA LARGELY IN THE THE WARM SECTOR OF THE LOW AS IT PASSES BY...WITH THE BULK OF THE WARM ADVECTIVE PRECIP REMAINING WELL TO OUR NORTH AND WEST. AS A RESULT...ANY PRECIP ASSOCIATED WITH THE LOW WOULD TEND TO BE MORE SCATTERED IN NATURE...AND MAINLY TIED TO THE APPROACH AND PASSAGE OF THE TRAILING COLD FRONT LATER THU NIGHT/EARLY FRIDAY. THE COMBINATION OF THIS FACTOR AND THE STILL SOMEWHAT-DISTANT TIME FRAME...WARRANTS REDUCING POPS FOR THURSDAY NIGHT/FRIDAY BACK TO THE HIGH CHANCE RANGE AT THIS TIME...WHICH IS MUCH MORE IN LINE WITH SURROUNDING WFO'S. BEHIND THIS SYSTEM...HIGH PRESSURE WILL BRIEFLY BUILD SOUTH FROM ONTARIO PROVINCE AND BRING A SHORT-LIVED RETURN TO DRIER WEATHER FOR FRIDAY NIGHT AND EARLY PORTIONS OF SATURDAY. LATER SATURDAY...A WEAK WARM FRONT WILL PUSH TOWARDS THE AREA IN ADVANCE OF THE NEXT DEVELOPING LOW PRESSURE SYSTEM OVER THE MISSISSIPPI VALLEY...RESULTING IN AT LEAST A LOW CHANCE OF CONVECTION RETURNING TO THE AREA DURING THE AFTERNOON. CHANCES FOR SHOWERS/POSSIBLE STORMS WILL THEN CONTINUE THROUGH SATURDAY NIGHT AND SUNDAY AS THE AFOREMENTIONED LOW MAKES ITS WAY ACROSS THE GREAT LAKES REGION. AS FOR TEMPERATURES...WITH THE AREA IN THE WARM SECTOR OF THE FIRST LOW EARLY IN THE PERIOD...EXPECT ABOVE NORMAL HIGH TEMPS IN THE UPPER 70S TO LOWER 80S THURSDAY...BEFORE READINGS FALL BACK INTO THE 70S FOR FRIDAY AND THE UPCOMING WEEKEND WITH THE PASSAGE OF THIS SYSTEM. && .AVIATION /14Z MONDAY THROUGH FRIDAY/... VFR CONDITIONS WILL REMAIN IN PLACE FOR THE VAST MAJORITY OF THE REGION TODAY...BUT THUNDERSTORMS WILL BE DEVELOPING LATE THIS AFTERNOON. HIGH PRESSURE OVER NEW ENGLAND THIS MORNING WILL CONTINUE TO DRIFT AWAY THIS AFTERNOON WHILE A SLOW MOVING COLD FRONT WILL ADVANCE FROM LAKE HURON AND LOWER MICHIGAN. WHILE THE VAST MAJORITY OF WESTERN AND NORTH CENTRAL NEW YORK WILL CONTINUE TO HAVE VFR CONDITIONS TODAY...SOME CONVECTION COULD DEVELOP ALONG A LAKE BREEZE BOUNDARY STRETCHING FROM THE WESTERN SOUTHERN TIER TO THE GENESEE VALLEY. THE RESULTING THUNDERSTORMS WILL NOT DIRECTLY IMPACT THE LARGER COMMERICAL SITES SUCH AS KBUF AND KROC TODAY...ALTHOUGH THE SMALLER AIRFIELDS SOUTH OF THOSE SITES COULD BE AFFECTED. CONDITIONS WILL THEN DETERIORATE ACROSS ALL OF THE FORECAST AREA TONIGHT AS THE FRONT WILL SLOWLY PUSH ACROSS THE REGION. WIDESPREAD SHOWERS WITH SOME THUNDERSTORMS CAN BE EXPECTED TONIGHT WITH MVFR CONDITIONS DETERIORATING TO IFR DURING THE WEE HOURS OF THE MORNING. OUTLOOK... TUESDAY...IFR TO MVFR EARLY WITH SHOWERS ENDING WEST TO EAST. TUESDAY NIGHT AND WEDNESDAY...VFR. THURSDAY AND FRIDAY...VFR/MVFR. A CHANCE OF SHOWERS. && .MARINE... WHILE FINE BOATING CONDITIONS WILL REMAIN IN PLACE THROUGH EARLY THIS AFTERNOON...MARINERS WILL THEN HAVE TO KEEP AN EYE TO THE SKY OR AN EAR TO NOAA WEATHER RADIO AS CONDITIONS WILL GRADUALLY DETERIORATE. THE HIGH PRESSURE SYSTEM THAT BROUGHT NEARLY IDEAL BOATING CONDITIONS TO LAKES ERIE AND ONTARIO THE PAST TWO DAYS IS NOW MOVING AWAY ACROSS NEW ENGLAND. A COLD FRONT OVER LAKE HURON AND MICHIGAN WILL NOW SLOWLY APPROACH THE REGION TODAY...THEN SETTLE ACROSS THE LOWER GREAT LAKES TONIGHT. AS THE AIRMASS AHEAD OF THE FRONT BECOMES MORE UNSTABLE...THUNDERSTORMS WILL DEVELOP DURING THE HEAT OF THE AFTERNOON. FROM LAKES ONTARIO AND ESPECIALLY ERIE...THESE STORMS WILL BE VISIBLE FROM A DISTANCE LATER THIS AFTERNOON AND EVENING AS THE STORMS WILL FIRE UP ALONG LAKE BREEZE BOUNDARIES WELL INLAND. THE SHOWERS AND THUNDERSTORMS WILL THEN GRADUALLY DEVELOP AND MOVE ACROSS THE LAKES TONIGHT...WITH THE POTENTIAL FOR SOME STORMS TO PRODUCE WIND GUSTS TO 40 KNOTS ALONG WITH PLENTY OF LIGHTNING. OTHERWISE...GENTLE TO MODERATE SOUTHWESTERLIES WILL BE FOUND ON LAKE ERIE TODAY WITH EASTERLY WINDS FORECAST FOR LAKE ONTARIO. GENTLE TO MODERATE SOUTHWESTYERLIES WILL BE FOUND ON BOTH LAKES TONIGHT. DRY WEATHER WILL THEN RETURN TO THE LOWER GREAT LAKES BY LATE TUESDAY MORNING...AND WILL CONTINUE THROUGH WEDNESDAY ALONG WITH RELATIVELY LIGHT WINDS AND NEGLIGIBLE WAVES. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...RSH NEAR TERM...RSH/TJP SHORT TERM...JJR LONG TERM...JJR AVIATION...RSH MARINE...RSH
Hazardous weather outlook, May 31, 5:21 AM EDT, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 521 AM EDT MON MAY 31 2010 NYZ001>008-010>014-019>021-085-010930- NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA- CATTARAUGUS-ALLEGANY-SOUTHERN ERIE- 521 AM EDT MON MAY 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. LOW PRESSURE WILL TRACK EAST FROM CENTRAL ONTARIO TO THE SAINT LAWRENCE VALLEY TONIGHT AND TO THE MAINE COAST ON TUESDAY. A COLD FRONT TRAILING THE LOW WILL APPROACH THE REGION TONIGHT AND MOVE ACROSS THE AREA EARLY ON TUESDAY. THE FRONT WILL BE ACCOMPANIED BY WIDESPREAD SHOWERS AND THUNDERSTORMS...SOME OF WHICH COULD PRODUCE LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-010930- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 521 AM EDT MON MAY 31 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF JJR
In the hours before
Special weather statement, May 31, 1:58 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BUFFALO NY 158 PM EDT MON MAY 31 2010 NYZ019>021-312000- CHAUTAUQUA-CATTARAUGUS-ALLEGANY- INCLUDING THE CITIES OF...JAMESTOWN...OLEAN...WELLSVILLE 158 PM EDT MON MAY 31 2010 SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE SOUTHERN TIER. SHOWERS AND THUNDERSTORMS WILL BE MOVING FROM NORTHWEST PENNSYLVANIA INTO EXTREME SOUTHERN CHAUTAUQUA, CATTARAUGUS, AND ALLEGANY COUNTIES. SOME WILL REACH THE FRENCH CREEK, CLYMER, AND PORTVILLE AREAS BETWEEN 2:45 AND 315 PM. THESE STORMS ARE LIKELY TO PRODUCE FREQUENT LIGHTNING, VERY HEAVY RAIN, HAIL, AND STRONG WINDS. IF THREATENING WEATHER APPROACHES SEEK SUITABLE SHELTER IMMEDIATELY.
Special weather statement, May 31, 2:59 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
259 PM EDT MON MAY 31 2010
NYZ019-020-312015-
CATTARAUGUS NY-CHAUTAUQUA NY-
259 PM EDT MON MAY 31 2010
...STRONG THUNDERSTORMS WILL AFFECT SOUTHERN CHAUTAUQUA AND SOUTHERN
CATTARAUGUS COUNTIES THROUGH 4 PM...
* AT 250 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS MOVING NORTHEAST FROM NORTHERN PENNSYLVANIA.
THESE STORMS WERE MOVING NORTHEAST AT 25 MPH.
* SOME LOCATIONS AFFECTED BY THE STRONG THUNDERSTORMS MAY INCLUDE...
JAMESTOWN
THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY!
THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...AND
COULD CAUSE LOCALIZED FLOODING OF ROADS AND POOR DRAINAGE AREAS.
LAT...LON 4219 7977 4222 7886 4200 7880 4199 7887
4199 7976 4200 7977
TMAThe office that day
Everything else NWS Buffalo, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 2:59 PM EDT | Special Weather Statement | BUF | Chautauqua | 76 min |
| May 31, 6:10 PM EDT | Severe Thunderstorm Warning | BUF | Ontario | 48 min |
Nearby
Severe Thunderstorm Warnings in New York, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.